Alert archive / Georgia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 127, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 11, 2018, 8:44 PM EDT for Dooly County, Macon County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2018, 8:44 PM EDT (00:44 UTC)
- Expired
- Jun 11, 2018, 9:16 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dooly County, GA, Macon County, GA
The radar
The Robins AFB radar (KJGX), 82 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 200 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 994 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
201
WUUS52 KFFC 120044
SVRFFC
GAC093-193-120130-
/O.NEW.KFFC.SV.W.0127.180612T0044Z-180612T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
844 PM EDT MON JUN 11 2018
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southeastern Macon County in west central Georgia...
Dooly County in central Georgia...
* Until 930 PM EDT.
* At 843 PM EDT, a severe thunderstorm was located over Dooling, or 8
miles southeast of Oglethorpe, moving southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Vienna, Unadilla, Montezuma, Byromville, Pinehurst, Lilly, Dooling,
Richwood and Flint River Wma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3210 8399 3212 8401 3213 8401 3215 8403
3217 8403 3218 8405 3219 8406 3231 8400
3225 8368 3203 8379 3203 8386
TIME...MOT...LOC 0043Z 293DEG 8KT 3221 8397
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
577
WWUS52 KFFC 120116
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
916 PM EDT MON JUN 11 2018
GAC093-193-120126-
/O.CAN.KFFC.SV.W.0127.000000T0000Z-180612T0130Z/
Macon GA-Dooly GA-
916 PM EDT MON JUN 11 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MACON AND DOOLY
COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
LAT...LON 3210 8399 3212 8401 3213 8401 3215 8403
3217 8403 3218 8405 3219 8406 3231 8400
3225 8368 3203 8379 3203 8386
TIME...MOT...LOC 0113Z 293DEG 8KT 3218 8389
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 8:00 PM EDT, 44 minutes earlier.
Area forecast discussion, Jun 11, 8:00 PM EDT, 44 minutes before
Area Forecast Discussion...Updated for Aviation National Weather Service Peachtree City GA 800 PM EDT Mon Jun 11 2018 .SHORT TERM /Tonight through Tuesday Night/... Main forecast concerns in the short term period are coverage of afternoon/evening convection and influence, if any, from weak wedge front/sfc ridging moving in late tonight. Afternoon convection already in progress as we've seen last few days. Coverage highest in eastcentral GA near KAHN and just outside of far NW Georgia east of KCHA. Convection complex in northern FL may have been helpful by inhibiting convection over middle GA this afternoon. Have tweaked PoPs down some there. Expect convection to be quite strong with a few likely becoming severe, lightning, damaging winds and hail up to 1 inch are the primary threats based on observed SBCAPE 2000-3000 J/kg and very weak vertical wind shear. Convection should diminish quickly after 01Z and mostly dissipated after 04Z, though isolated SHRA could linger overnight. Weak wedge front expected to move into NE Georgia by 06Z. Can't rule out weak/elevated convection developing along or behind front as hinted at by some hires guidance. Nothing too strong or widespread. Another round of TSRA likely Tuesday afternoon/evening as weak NW flow still in place though somewhat weaker than this afternoon. SNELSON .LONG TERM /Wednesday through Monday/... Did not make any fundamental changes to the Long-Term Forecast trends with this cycle. Still looking at a diurnally favored convective cycle each day through the period. Broad, weak upper trough over the region through the work week yields to the building upper ridge over the the southern plains by this weekend and into early next week. However, with ample moisture remaining over the region, ridge does not look sufficiently dominant to stifle all afternoon/evening convection. 20 PREV LONG TERM DISCUSSION... /Issued 348 AM EDT Mon Jun 11 2018/ Guidance continues to indicate a continued moist/tropical regime through the fcst period with daily diurnally driven showers and storms. Difficult to pin point any other period of enhanced convection though some weak impulses from the north could help focus. Models are in agreement with some amplified upper ridging just west of the region for the weekend, which could limit some coverage but not thinking strong enough to suppress the overall chance of development lower than 30-40 percent. Each afternoon and evening could see a few strong to severe storms similar to what has been the story in the short term recently. Not much variation in temps either, with daytime max values mainly in the upper 80s to low 90s. Baker && .AVIATION... 00Z Update... Thunderstorms drifting south will affect mainly KMCN and KCSG for the next couple of hours. Otherwise some light showers for the remainder of the area until around 02z. Winds will be variable but should switch to the east side after 06z. Some mvfr ceilings possible with the wind swith with an improving trend after 14z. Expect tomorrow afternoon to be similar to today with scattered thunderstorms. //ATL Confidence...00Z Update... Medium on wind direction this evening. Medium on IFR cigs Tuesday morning. High on all other elements. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 69 82 68 89 / 50 40 30 50 Atlanta 70 85 70 88 / 60 50 50 50 Blairsville 63 79 64 83 / 50 50 30 50 Cartersville 68 86 69 87 / 50 50 40 50 Columbus 71 88 71 89 / 50 60 40 60 Gainesville 68 81 68 87 / 50 40 40 50 Macon 70 87 70 90 / 50 60 50 60 Rome 68 87 69 88 / 50 50 40 50 Peachtree City 69 86 69 88 / 60 60 50 60 Vidalia 72 88 72 90 / 50 70 50 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....20 AVIATION...41
Hazardous weather outlook, Jun 11, 12:00 PM EDT, 8 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1200 PM EDT Mon Jun 11 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-120745- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1200 PM EDT Mon Jun 11 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This afternoon and Tonight... Scattered thunderstorms can be expected this afternoon into this evening. A few storms could be strong to severe, with the main hazards being strong, gusty winds, frequent lightning and isolated flooding from heavy rain. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... There is a chance of thunderstorms each day, mainly during the afternoon and evening hours. A few storms could be strong to severe each day with strong, gusty winds, frequent lightning and isolated flooding from heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight, but spotters are encouraged to submit reports of any severe weather and flooding through the web by going to weather.gov/atlanta
In the hours before
Special weather statement, Jun 11, 7:48 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
748 PM EDT MON JUN 11 2018
GAZ086-113-120030-
Toombs GA-Emanuel GA-
748 PM EDT MON JUN 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TOOMBS AND SOUTHERN
EMANUEL COUNTIES UNTIL 830 PM EDT...
At 748 PM EDT...a strong thunderstorm was over Lexsy, or 8 miles
southeast of Swainsboro...moving south at 20 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Swainsboro, Lyons, Vidalia, Stillmore, Oak Park, Santa Claus, Nunez,
Ohoopee, Ponderosa, Lexsy and Normantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3248 8218 3242 8219 3235 8225 3235 8224
3228 8223 3224 8221 3223 8221 3218 8219
3216 8239 3254 8238 3256 8217 3251 8216
TIME...MOT...LOC 2348Z 354DEG 16KT 3248 8227
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 11, 7:49 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
749 PM EDT MON JUN 11 2018
GAZ071-072-082-083-120030-
Monroe GA-Bibb GA-Jones GA-Twiggs GA-
749 PM EDT MON JUN 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MONROE...BIBB...
SOUTHWESTERN JONES AND NORTHWESTERN TWIGGS COUNTIES UNTIL 830 PM
EDT...
At 749 PM EDT...a strong thunderstorm was near Arkwright, or 9 miles
west of Gray...moving south at 20 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Macon, Payne, Payne City, Postell, Lake Tobesofkee, Bolingbroke,
Rutland, Dames Ferry, Fitzpatrick, Clinton, Ripley, Huber, Cross
Keys, Wesleyan, Dry Branch, Skipperton, Arkwright, Franklinton,
Middle Georgia Regional Airport and Griswoldville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3269 8374 3274 8382 3304 8381 3305 8359
3268 8338 3267 8363
TIME...MOT...LOC 2349Z 354DEG 16KT 3298 8370
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 11, 7:59 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
759 PM EDT MON JUN 11 2018
GAZ104-120045-
Sumter GA-
759 PM EDT MON JUN 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SUMTER COUNTY UNTIL 845
PM EDT...
At 759 PM EDT...a strong thunderstorm was over Plains, or 8 miles
west of Americus...moving east at 10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Americus, Plains, Smithville, Sumter, Friendship, Maddox, Croxton
Crossroads and New Era.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3198 8444 3204 8444 3204 8443 3213 8443
3217 8442 3215 8412 3191 8420 3191 8427
TIME...MOT...LOC 2359Z 286DEG 10KT 3207 8437
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 11, 8:13 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
813 PM EDT MON JUN 11 2018
GAZ098-112-120045-
Treutlen GA-Montgomery GA-
813 PM EDT MON JUN 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR TREUTLEN AND NORTHEASTERN
MONTGOMERY COUNTIES UNTIL 845 PM EDT...
At 812 PM EDT...a strong thunderstorm was over Blackville, or near
Soperton...moving east at 10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Soperton, Tarrytown, Orianna, Blackville, Zaidee and Gillis Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3242 8239 3239 8240 3237 8241 3235 8241
3226 8244 3238 8269 3251 8263 3251 8256
3250 8253 3250 8250 3244 8238
TIME...MOT...LOC 0012Z 289DEG 11KT 3245 8258
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 11, 8:24 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
824 PM EDT MON JUN 11 2018
GAZ083-084-097-120115-
Wilkinson GA-Laurens GA-Twiggs GA-
824 PM EDT MON JUN 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WILKINSON...NORTHWESTERN
LAURENS AND NORTHEASTERN TWIGGS COUNTIES UNTIL 915 PM EDT...
At 823 PM EDT...a strong thunderstorm was near Jeffersonville...
moving east at 15 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Jeffersonville, Irwinton, Danville, Montrose, Allentown, Myricks
Mill, Nicklesville and District Path.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3249 8318 3258 8323 3256 8328 3265 8344
3283 8337 3280 8302 3247 8314
TIME...MOT...LOC 0023Z 289DEG 11KT 3273 8333
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 11, 8:39 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
839 PM EDT MON JUN 11 2018
GAZ093-104-105-120115-
Macon GA-Dooly GA-Sumter GA-
839 PM EDT MON JUN 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MACON...WESTERN
DOOLY AND NORTHEASTERN SUMTER COUNTIES UNTIL 915 PM EDT...
At 839 PM EDT...a strong thunderstorm was near Flint River Wma, or 7
miles southeast of Oglethorpe...moving southeast at 10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Oglethorpe, Montezuma, Byromville, Lilly, Dooling, Drayton, Methvins,
Flint River Wma and Pennington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3214 8413 3231 8404 3225 8376 3203 8387
3203 8394
TIME...MOT...LOC 0039Z 293DEG 8KT 3220 8401
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 8:13 PM EDT | Special Weather Statement | FFC | Treutlen | 32 min |
| Jun 11, 8:24 PM EDT | Special Weather Statement | FFC | Twiggs, Wilkinson | 51 min |
| Jun 11, 8:39 PM EDT | Special Weather Statement | FFC | Dooly | 36 min |
| Jun 11, 9:18 PM EDT | Special Weather Statement | FFC | Laurens | 42 min |
| Jun 11, 9:23 PM EDT | Special Weather Statement | FFC | Crisp, Dodge, Dooly, Pulaski | 37 min |
| Jun 11, 9:41 PM EDT | Special Weather Statement | FFC | Montgomery | 34 min |
| Jun 11, 10:00 PM EDT | Special Weather Statement | FFC | Dodge, Pulaski, Telfair, Wheeler | 30 min |
| Jun 11, 10:31 PM EDT | Special Weather Statement | FFC | Dodge, Telfair, Wheeler | 29 min |
| Jun 11, 11:00 PM EDT | Special Weather Statement | FFC | Telfair, Wheeler | 45 min |
| Jun 11, 11:13 PM EDT | Severe Thunderstorm Warning | FFC | Telfair | 22 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.